Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 28, NWS Mobile, AL

September 6, 2008George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this river flood warning at Sep 6, 2008, 9:34 AM CDT for George County, Greene County, Perry County, Mississippi. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2008, 9:34 AM CDT (14:34 UTC)
Expired
Sep 7, 2008, 7:00 PM CDT
In force
33 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties George County, MS, Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 18.12 ft at Sep 7, 2008, 12:00 AM CDT.

actionminormoderate15202509/08
Action stage
13 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMOB 061434
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
934 AM CDT SAT SEP 06 2008



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI... 

  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES.

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG SOME AREA RIVERS.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

MSC039-041-111-071434-
/O.NEW.KMOB.FL.W.0028.080906T1434Z-080908T0600Z/
/MCLM6.1.ER.080906T1052Z.080906T1800Z.080908T0000Z.NO/
934 AM CDT SAT SEP 06 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LEAF NEAR MCLAIN
* FROM THIS MORNING UNTIL LATE SUNDAY NIGHT
* AT 9AM SATURDAY THE STAGE WAS...18.0 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 18.1 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* AT 18.0 FEET...CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.

$$
2 follow-up statements
000 
WGUS84 KMOB 070108
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
808 PM CDT SAT SEP 06 2008
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

MSC039-041-111-080108-
/O.CON.KMOB.FL.W.0028.000000T0000Z-080908T0600Z/
/MCLM6.1.ER.080906T1052Z.080907T1200Z.080908T0000Z.NO/
808 PM CDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE LEAF NEAR MCLAIN
* UNTIL LATE SUNDAY NIGHT 
* AT 7PM SATURDAY THE STAGE WAS 18.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 18.2 FEET BY TOMORROW MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
AT 18.0 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.  

$$
000 
WGUS84 KMOB 071413
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
913 AM CDT SUN SEP 07 2008
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

MSC039-041-111-080000-
/O.EXT.KMOB.FL.W.0028.000000T0000Z-080908T0000Z/
/MCLM6.1.ER.080906T1052Z.080907T0330Z.080907T1800Z.NO/
913 AM CDT SUN SEP 07 2008

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
  THE LEAF NEAR MCLAIN
* UNTIL THIS EVENING 
* AT 8AM SUNDAY THE STAGE WAS 18.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON.
AT 18.0 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 6, 4:30 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Sep 6, 4:30 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT SAT SEP 6 2008

.SHORT TERM (TODAY AND TONIGHT)...CONDITIONS SIMILAR TO YESTERDAY
ARE EXPECTED.  PARTLY TO OCNLY MOSTLY CLOUDY SKIES...WITH SCATTERED
SHRA/TSRA THIS AFTERNOON. SCATTERED SHRA/TSRA MOST LIKELY TODAY OVER
EASTERN TWO THIRDS OF THE FCST AREA...GENERALLY OVER AL/FL ZONES...
WITH LESSER RAIN CHANCES TO THE WEST OVER INTERIOR SOUTHEAST
MISSISSIPPI...ALTHOUGH AN ISOLATED SHRA OR TSRA WILL BE POSSIBLE
THERE AS WELL. ANY CONVECTION THAT DOES DEVELOP WILL FADE AWAY
DURING THE EARLY EVENING HOURS. TEMPERATURES WILL BE NEAR
NORMAL...WITH HIGHS PRIMARILY IN THE UPPER 80S MOST LOCATIONS...
AND WITH LOWS GENERALLY RANGING FROM THE MID 60S INLAND TO THE LOWER
70S ALONG THE COAST.  12/DS

.LONG TERM (SUNDAY THROUGH FRIDAY)...FRONT EXTENDING FROM REMNANTS
OF GUSTAV MOVING OVER CENTRAL QUEBEC EXTENDS TO THE WEST OF TROPICAL
STORM HANNA INTO COASTAL NORTHWEST FLORIDA. AHEAD OF THE FRONT THERE
IS NOT AS MUCH DEEP LAYERED WATER VAPOR AVAILABILITY. GFS COMPUTES
THAT 1000-500 MB LAPSE RATES FROM APPROXIMATELY MOIST ADIABATIC TO A
DEGREE OR SO LESS...CAPE OF 1000 TO 1500...PW ABATING TO ABOUT 1.5
INCHES ON AVERAGE IN THE CWA...AND LOW VERTICAL WIND SHEAR ARE
SUGGESTING NOT SUCH WIDESPREAD EFFICIENT RAINMAKING AS IN THE DAYS
FOLLOWING GUSTAV. AFTER A DRY PERIOD EARLY IN THE WEEK ONCE AGAIN IT
LOOKS LIKE THE MESOSCALE WILL TAKE OVER THE LEFT SEAT. THE SEABREEZE
CIRCULATION WILL THEN FORCE THE CONVECTION IN SOMETHING RESEMBLING
AN ORGANIZED FASHION FROM MIDWEEK TO NEXT WEEKEND. WILL KEEP
ISOLATED POPS BECOMING CHANCE OVER MUCH OF THE AREA BY WEDNESDAY.
ALBEIT WITH A WARY EYE...THE UNCERTAINTY OF THE TRACK OF IKE DOES
NOT ALLOW US MUCH DEVIATION FROM MOS GUIDANCE. THERE IS HOWEVER A
STRONG RIDGE OVER THE MIDWEST WHICH TENDS TO ERODE AROUND THE END OF
THE PERIOD...BUT GFS HAS GONE THROUGH SEVERAL UNDULATIONS OF
INDECISION THESE PAST FEW CYCLES. THAT BEING SAID...STAY TUNED. 77/BD

&&

.MARINE...A MAINLY LIGHT AND SOMEWHAT VARIABLE WIND FLOW...WITH
RESULTANT SMALL SEA STATES...WILL CONTINUE OVER THE COASTAL WATERS
TODAY THROUGH TUESDAY. FLOW WILL HAVE A SLIGHT OFFSHORE COMPONENT
DURING THE LATE NIGHT HOURS WITH MORE OF AN ONSHORE COMPONENT IN THE
AFTERNOON HOURS...ESPECIALLY OVER THE NEAR SHORE MARINE ZONES.
DURING THE MIDDLE AND LATE PART OF NEXT WEEK...FLOW BECOMES MORE
CONSISTENTLY EAST TO SOUTHEAST AND GRADUALLY INCREASES...APPROACHING
SCEC OR SCA LEVELS BY WEEKS END. NHC FORECAST HAS HURRICANE IKE
ENTERING THE EXTREME SOUTHEASTERN GULF BY NEXT WEDNESDAY...AND THIS
WILL HAVE TO BE CLOSELY MONITORED FOR POSSIBLE IMPACTS ON THE MARINE
AREA DURING THE MIDDLE TO LATE PART OF NEXT WEEK. 12/DS

&&

.AVIATION 06Z TAF ISSUANCE...SIMILAR CONDITIONS TO LAST SEVERAL
DAYS WILL CONTINUE. EXPECT MVFR TO BRIEF IFR CONDITIONS IN SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON.
THESE SHOWERS AND STORMS WILL BE MOST LIKELY OVER THE EASTERN TWO
THIRDS OF THE FCST AREA (AL/FL ZONES). WILL HAVE SOME PATCHES OF
IFR CONDITIONS IN FOG THROUGH ABOUT 12Z THIS MORNING...AND POSSIBLY
AGAIN BETWEEN 06Z-12Z SUNDAY...BUT LOW VSBY WILL BE BRIEF AND NOT
VERY WIDESPREAD. CLOUD BASES GENERALLY 25 KFT TO 030 KFT...EXCEPT
LOWER WITH SCATTERED CBS AND HEAVY RAIN..AND OF COURSE FOG. 12/DS

&&

.FIRE WEATHER...NO CONCERNS. 77/BD

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  70  91  70 /  20  10  10  10
PENSACOLA   89  73  91  72 /  30  10  10  10
DESTIN      84  79  85  79 /  30  20  20  10
EVERGREEN   90  68  93  67 /  30  20  10  10
WAYNESBORO  88  66  92  67 /  20  10  05  10
CAMDEN      90  67  93  67 /  30  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 6, 6:25 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT SAT SEP 6 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-071200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
625 AM CDT SAT SEP 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY AND
THIS EVENING OVER PARTS OF THE REGION...ESPECIALLY OVER SOUTHWESTERN
ALABAMA AND THE WESTERN FLORIDA PANHANDLE. LESS COVERAGE OF SHOWERS
AND STORMS IS EXPECTED OVER INTERIOR SOUTHEAST MISSISSIPPI.
WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AWAY FROM THUNDERSTORMS...NO HAZARDOUS WEATHER IS EXPECTED THROUGH
THE PERIOD. HURRICANE IKE IS CURRENTLY FORECAST TO MOVE INTO THE
EXTREME SOUTHEASTERN GULF OF MEXICO ON WEDNESDAY...AND CONTINUE
NORTHWEST ACROSS THE EASTERN GULF THROUGH FRIDAY. SOME MARINE
AFFECTS...SUCH AS INCREASED RIP CURRENTS AND LARGER WAVES THAN
NORMAL WILL BE POSSIBLE BY WEEKS END.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED THROUGH TONIGHT.

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.